Woman Accidentally Snorts 550 Times Usual Dose Of LSD In One Go. This Is What Happened
If you accidentally take more LSD than you bargained for, anything can happen. Three case of using high dosage of LSD shows what can happen.
One woman, for example, accidentally snorted 550 times the average dose of LSD.
Recently, there has been a resurgence of interest in using LSD to treat addiction, PTSD, depression, and a range of other conditions. Studies have tended to focus on microdosing with LSD, or at least administering “normal” doses of the drug.
However, there are cases of people out there who have taken unusually large doses all by themselves, and this new study explores what can happen, and the after-effects of an LSD overdose.
One case, outlined in the Journal of Studies on Alcohol and Drugs, describes a girl with bipolar II disorder, who had long-lasting, surprisingly good after-effects following an overdose. She suffered from hallucinations, had a history of paranoia, hypomania and severe depression.
She was at a party in 2000 (when she was 15 years old), she and 19 other people were given a dose 10 times what the supplier intended, due to a bit of a decimal place whoopsie. The 20 people were supposed to be given a 100 micrograms dose (what is considered a normal recreational dose) but were given 1,000 mcg in liquid form. Once she’d drunk her glass, she also drank the “leftover drops” from two other glasses. Reports from others around her say that they believed she had had a seizure as she was lying down in the fetal position with her fists tightly clenched, and an ambulance was called. However, “it was unclear whether she had a loss of consciousness or whether she was intensely preoccupied with her experience at the time,” the authors write. Visiting her in hospital, her father reports that she told him “it’s over”, which he believed to mean her trip. She later clarified she had meant her bipolar disorder.
Bearing in mind you can’t extrapolate too much from one incident, her therapists reported significant improvements in her symptoms following the overdose. self-reported that she was free from mental illness symptoms for the next 13 years, until she experienced post-partum depression after the birth of her children.
“This case report documents a significant improvement in mood symptoms, including reductions in mania with psychotic features, following an accidental LSD overdose, changes that have been sustained for almost 20 years,” the authors write. A second case involved a woman who took an overdose of LSD at a festival, consuming half a glass (around 500 mcg). She hadn’t realized, but she was around 2 weeks pregnant at the time. Fortunately, the team report, she and her child were fine, with no negative developmental effects on her son.
A third case, where the dose was well and truly above what is normal for a recreational dose, involved a woman in her 40s who accidentally snorted 55 milligrams of pure LSD, which she had thought was cocaine. That’s 550 times the usual recreational dose of LSD.
After managing to call for help, she started to vomit within the hour and continued to vomit whilst also blacking out and not moving for the next 12 hours, before she was able to communicate again.
“She felt ‘pleasantly high’ for the next 12 hours (with vomiting),” the case authors wrote.
“The collateral report from the roommate revealed that she sat mostly still in a chair with her eyes either open, closed, or rolled back, frothing at the mouth, occasionally vocalizing random words and vomiting frequently. Ten hours later she was able to converse.”
Following the alarmingly high dose, the woman – who had been on morphine for foot pain for about a decade – reported positive effects on her pain levels, discontinued her morphine-use, and didn’t even experience withdrawal.
When the pain later returned, she used morphine at a lower dose, as well as regularly microdosing with LSD, eventually stopping morphine altogether, believing it to be unnecessary.
Well, this case may sound interesting, but the authors strongly suggest: “do not try this at home“.